Hi all! I just recently switched back from the Medtronic to OmniPod which I initially stopped using due to skin issues. I thought after two years that maybe I wouldn’t be prone to the rashes I had prior, however after using the pod in three different areas, I am still experiencing painful, red rashes when I take it off. After taking the pod off my skin is red, hard, and hot. Has anyone experienced this before? If so, what was your solution if you found one?
Hi all! I am so sorry that I’ve been so inactive! Life has been pretty crazy. Between finals, prom, and graduation quickly approaching, the end of senior year is certainly hard to navigate through. I will try my best to be better about posting more regularly. Anyway, here’s a post I found on Facebook that really hit the nail on the head in my opinion. There are so many misconceptions and just a lack of knowledge surrounding type 1, and it’s so frustrating. I hope to be able to change that one day!
Today marks 12 years that I’ve had type 1! I guess it’s a happy and sad day, it sucks that I have to deal with this but it’s made me a stronger person than I ever could have been without my diagnosis. Some days are a whole lot worse than others but that’s just the way it is. I’ve been fighting every day for 12 years and I am ready to fight a whole lot longer!
Hey everyone! A couple of weeks ago two of my best friends decided that they wanted to see what it was like to have type 1 so they shadow me for a weekend. We put CGMs and insulin pumps on them (with nothing in the pumps of course) and they carried around a bag with low supplies as well. It meant so much to me to have people trying to understand what I go through on a daily basis. At one point while I was riding my blood sugar went low and I made them drink a juice box right along with me. Although it’s not completely the same because they couldn’t feel how horrible being low feels, I think they were still pretty overwhelmed with everything I have to do just to stay alive!
Hi everyone! Sorry I’ve been so inactive lately, things have been super busy. Anyway this is a picture I came across recently and it really resonated with me. I thought I would share it as some inspiration to always keep fighting even when you think you’re not strong enough. You can do anything you set your mind to!
Hey everyone! I hope you all had a great time celebrating the holidays with family and friends. The highlight of my holiday season this year was definitely finding out where I’ll be going to college in the fall…I will be attending Villanova University!!! While this is super exciting, it is also quite nerve racking. It’s hard to think that I will be all on my own with no one to check my blood sugars during the night except for myself. Despite the nerves, I am so grateful for all of the life-changing technology that is going to make it easier. My CGM has completely changed the way I deal with type 1 and I know it is only going to get better in the future. So for now I just have to practice being on my own before I leave for school in late August. I know it will be challenging, but it will be worth it! Any and all tips you guys have for dealing with T1D in college would be much appreciated 🙂
Hi everyone! I hope you are all having a great December thus far. I can’t believe how fast it’s all going! Anyway, this afternoon I did a new infusion site at 4pm and immediately started climbing. I did a total of 10 units to correct the high and am still at 330 4 hours later. Has anyone experienced this before? I am always insulin resistant when I do a new site but I found today to be especially bad. It is really frustrating when I’ve stayed on top of it and kept giving more and more insulin, but I still somehow manage to get above 300. If anyone has any tips for how to manage blood sugars after site changes I would greatly appreciate it!
Hi everyone! I hope you all had a nice Thanksgiving! Yesterday I hurt my thumb badly in a football game around 10am. Later that day and night, I could not get my blood sugars below 300. I thought maybe it was a bad site, so I did shots for my meals and corrections, but that still did not seem to do the trick. When I got home around 8pm, I did a new site and a 6 unit correction via injection again. By that time I had over 14 units in just corrections and was still over 300! I was thinking maybe the adrenaline and stress from being in so much pain could have made me insulin resistant but wow! That was definitely a first for me. Has anyone ever had a similar experience?
Happy Diabetes Awareness Month! Let’s go out and try to educate as many people as we can to help avoid the stigma and misconceptions that travel with the word “diabetes.”
Hi all! My dad came across this and sent it to me recently. I thought it was interesting. Some of the the factors on this list were pretty shocking. I hope you guys find it useful!